MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Sleep Dysfunction (2517); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient receiving an unknown drug via an implantable pump.The indications for use was spinal pain.It was reported that the patient stated the last time the pump was refilled was in november four years ago due to unrelated medical issues.The patient stated they were not going through any withdrawals and their back was not bothering them so they chose not to have the pump filled and even considered having the pump removed.The patient stated "about the last 2-3 years" the pump has been causing her a lot of pain.The patient stated the pump had moved over the years and when they bent over, the pump goes up into their ribs causing them a lot of pain; however, they could not find any dr who would "touch them".The patient stated they thought the doctors did not want the liability of the catheter being left in the body.The patient stated now they were having trouble with their feet and was also having back pain.The patient states the doctor told them because of the feet pain, they were not walking correctly w hich was causing the back pain.The patient stated they has not had back pain this bad in many years and it wakes them up in the middle of the night.The patient stated they were wanting to find a doctor in their new area who can fill the pump.The manufacturer's patient services specialist (pss) reviewed end of service (eos).Pss asked the patient what medication was in the pump, the patient stated "at first it was morphine, then it was changed to dilaudid".The patient stated they would like to have a physician listing mailed to them.Pss sent listing via mail as requested.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21107783
Report Number3004209178-2025-00438
Device Sequence Number12768236
Product Code LKK
UDI-Device Identifier00643169508156
UDI-Public00643169508156
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2017
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/08/2025
Date Device Manufactured12/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale